MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebu1868 showed one other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported by icu rn, "leaking from the white lumen on (b)(6) 2019, line clamped and secured, pt unable to be sedated for replacement, red lumen in use at the time.Icu rn reported red lumen leaking and removed the picc.Pt already scheduled for line replacement that day, second line placed before the initial line was removed.Picc team and icu staff state there were no mechanical issues during placement, use, or removal other than the hubs leaking as described.Picc was exposed to cathflo on four occasions prior to leaking incident ¿ lumen(s) note noted.Pt experienced a delay in treatment, is currently an inpatient in the icu, complete dx unknown at this time.Icu nurse expressed anxiety over impact to pt care.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter is confirmed; however the exact cause is unknown.One 4 fr dual lumen powerpicc sv was returned for evaluation.An initial visual observation showed use residue throughout the returned sample.Splits were observed in the extension tubing of both lumens, just within the distal end of the luer hubs.A microscopic observation revealed the fracture surface of the splits was rough and exhibited cracks/fissures and beach marks, which are suggestive of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference in both lumens, and cracking appeared to have initiated at one or more of these points.While the exact cause of the splits observed in the extension tubing of the returned sample is unknown, possible contributing factors include pulling, twisting, and manipulating the luer connector hub and/or extension leg.A lot history review (lhr) of rebu1868 showed one other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8379923
Report Number3006260740-2019-00426
Device Sequence Number11325123
Product Code LJS
UDI-Device Identifier00801741027826
UDI-Public(01)00801741027826
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3274108
Device Lot NumberREBU1868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1